There is therefore a link between the AstraZeneca vaccine and thrombosis cases after vaccination with that drug. This is what the head of vaccination strategy of the European Medicines Agency, which was researching the vaccine, told Italian media.
In the Netherlands, an AstraZeneca injection break has now been inserted for the second time, after a Dutch woman died for the first time recently. The woman died of a pulmonary embolism after being vaccinated with that drug. Cases of thrombosis and deaths following AstraZeneca vaccination have also been reported in other countries, such as the United Kingdom.
Bandage AstraZeneca and thrombosis
Several dozen people developed a rare combination of blood clots (thrombosis) and low platelet counts (thrombocytopenia) after vaccination with AstraZeneca. However, the benefits still outweigh the risks, says Marco Cavaleri, head of vaccination strategy at the European Medicines Agency (EMA). Even now, it is known that there is indeed a link between the two.
“There is a connection with the vaccine. But we don’t know yet what causes this reaction, ”says Cavaleri. It is not yet clear whether it is the AstraZeneca vaccine itself or the type of vaccine, but according to Cavaleri it remains the case that the rare combination of complaints “is more common among young vaccinees than we would expect. We have to say that ”.
The EMA, the European vaccine regulator, will be discussing the AstraZeneca vaccine in the coming days. A safety committee of the organization may come to an opinion tomorrow. So far, the EMA said that a link had not been demonstrated, but could not be ruled out yet. In the Netherlands, the injection break applies in any case until tomorrow.
Thrombosis expert at Beau: ‘AstraZeneca pause is political decision’
Spotted a mistake? Mail us. We are grateful to you.